I feel like a lab rat
The latest one I've been tried on is sulfasalazine - I managed to take it for 2 weeks (getting up to 2 a day instead of the recommended 5 a day...) before I got nausea and THE worst headaches I've ever experienced. I came home from work early, took 2 co-codamol and was still in extreme pain throughout the night. Then I got a sore throat (which on the packet warns you to stop taking sulfasalazine if you experience this) so of course i got paranoid, stopped taking them and phoned my doctor.
The doc told me I had some sort of virus and was to start the sulfa again after 2 weeks. So I took the first one yesterday ~11am. 9 hours later I started to get a headache, was feeling sick and later was actually sick, with diarrhea also. Surely this can't just be a coincidence? The doctor seemed to think so anyway - also it was a doc I'd never spoken to before so I felt like I had to explain everything previous in my history which was frustrating. She seemed to think it was a coincidence and I am to go back on them in a couple of days.
Now I've already taken the day off work and really can't afford to miss any more shifts (I'm starting my final year of Uni in September and need to have as much money in the bank before then as possible). Really can't afford to be having these side effects when I'm studying either
What do you do to get through to them?
Also I've heard that the side effects go away after a while (sometimes 3 months) but I feel like I really can't afford to be feeling like this for that length of time. I've got to give it another go in a couple days when I'm feeling better, then we shall see what happens.
I don't know whether I should be taking time off work (most people seem to be able to soldier on when on the sulfa) but I really don't feel up to working when I'm feeling like this.